• Has anyone experienced facial neuropathy when on Taxol?

    Asked by attypatty on Thursday, February 23, 2012

    Has anyone experienced facial neuropathy when on Taxol?

    My nose tingles, the middle of my forehead and my chin are numb, and my lips feel like a shot of novocaine is wearing off. I hear a lot about neuropathy in the hands and feet but nothing about in the face. Anyone know anything about this? My onc says it's related to the Taxol and symptoms will go away after treatment (I am in the middle of a 12-week cycle) so I'm not worried, just curious.

    7 Answers from the Community

    7 answers
    • Cindy's Avatar
      Cindy

      Yes, my lips tingled a little bit after some of my Taxol and Carboplatin treatments but didn't last very long (a day or two). I had more problems with my feet and my legs. I still have neuropathy in my toes 11 months since my last treatment. I had 6 treatments of Taxol and Carboplatin spaced 3 weeks apart.

      about 2 years ago
    • PinkD's Avatar
      PinkD

      I never had any neuropathy with Taxol but they had me take B6 and glutamine since that was supposed to help--maybe it did!? It might be worth asking your onco about...

      about 2 years ago
    • leepenn's Avatar
      leepenn

      GLUTAMINE!!!!!
      There are a few clinical trials associating glutamine (10 g three times daily for at least the first four days of each chemo cycle) with reduced neuropathy and mouthsores and other side effects.

      My oncologist APPROVED this supplement as an addition to my supplement list. When I backed off it once, I got horrible mouthsores.... I highly recommend asking your oncologist about using this supplement.

      The cheapest way to buy it is as a powder. I got mine at whole foods, which is not my favorite place to shop... But they had big jars of the powder for around $20.... As opposed to buying capsules... If you do that, you get around 1/5 of the product for the same cost.

      Just swirl the glutamine in water and slam. I didn't bother waiting for it to dissolve. It doesn't have much flavor. It never caused me any stomach upset or anything like that. About 10 g is a rounded tablespoon full....

      GOOD LUCK!!!!

      Lee

      about 2 years ago
    • attypatty's Avatar
      attypatty

      I will definitely try the glutamine. I am already taking the Bs. Thanks for the good advice.

      about 2 years ago
    • pamholtzman's Avatar
      pamholtzman

      Thanks everyone for your good info.
      Pam

      about 2 years ago
    • Keephopealive's Avatar
      Keephopealive

      Neuropathy, mine was and is in feet. Many people get that...and not sure if it goes away..Things come back to haunt us years later from chemo/cancer...

      about 2 years ago
    • Lirasgirl33's Avatar
      Lirasgirl33

      I will be starting Cisplatin and Taxol this coming Tuesday. This information is very useful. Thank you ladies. :) My chemo doc did say Taxol is associated with neuropathy. I will ask him about the glutamine and B6.

      over 1 year ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.